Alert archive / New York / Gale Warnings in 2016
Gale Warning 17, NWS New York, NY
NWS New York, NY issued this gale warning at Mar 13, 2016, 3:52 PM EDT. It took effect at Mar 14, 2016, 6:00 AM EDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2016, 3:52 PM EDT (19:52 UTC)
- In effect from
- Mar 14, 2016, 6:00 AM EDT
- Expired
- Mar 15, 2016, 12:46 AM EDT
- In force
- 19 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
754 WHUS71 KOKX 131952 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 352 PM EDT SUN MAR 13 2016 ...GALE CONDITIONS MONDAY INTO MONDAY EVENING.... ANZ330-335-340-345-350-353-355-140915- /O.UPG.KOKX.GL.A.0012.160314T1100Z-160315T0600Z/ /O.NEW.KOKX.GL.W.0017.160314T1000Z-160315T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 352 PM EDT SUN MAR 13 2016 ...GALE WARNING IN EFFECT FROM 6 AM MONDAY TO 2 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 AM MONDAY TO 2 AM EDT TUESDAY. * WINDS AND SEAS...EAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. OCEAN SEAS 7 TO 10 FEET...EASTERN LONG ISLAND SOUND SEAS 4 TO FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ338-140915- /O.NEW.KOKX.GL.W.0017.160314T1000Z-160315T0600Z/ NEW YORK HARBOR- 352 PM EDT SUN MAR 13 2016 ...GALE WARNING IN EFFECT FROM 6 AM MONDAY TO 2 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 AM MONDAY TO 2 AM EDT TUESDAY. * WINDS...EAST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
4 follow-up statements
915 WHUS71 KOKX 140728 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 328 AM EDT MON MAR 14 2016 ...GALE CONDITIONS THROUGH THIS EVENING.... ANZ330-335-338-340-345-350-353-355-142100- /O.CON.KOKX.GL.W.0017.160314T1000Z-160315T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 328 AM EDT MON MAR 14 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WINDS AND SEAS...EAST 20 TO 30 KT WITH GUSTS UP TO 40 KT. OCEAN SEAS 7 TO 10 FEET...EASTERN LONG ISLAND SOUND SEAS 4 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
000 WHUS71 KOKX 141914 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 314 PM EDT MON MAR 14 2016 ...GALE CONDITIONS THROUGH EARLY MORNING.... ANZ330-335-338-340-345-350-353-355-150315- /O.CON.KOKX.GL.W.0017.000000T0000Z-160315T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 314 PM EDT MON MAR 14 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WINDS AND SEAS...EAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET ON THE OCEAN WATERS...AND 4 TO 5 FT ON EASTERN LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
416 WHUS71 KOKX 150039 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 839 PM EDT MON MAR 14 2016 ...GALE CONDITIONS ON THE OCEAN WATERS THROUGH THE EARLY MORNING HOURS... ANZ330-335-338-340-345-150600- /O.CAN.KOKX.GL.W.0017.000000T0000Z-160315T0600Z/ /O.NEW.KOKX.SC.Y.0036.160315T0039Z-160315T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 839 PM EDT MON MAR 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET ON LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-150600- /O.CON.KOKX.GL.W.0017.000000T0000Z-160315T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 839 PM EDT MON MAR 14 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MPS
724 WHUS71 KOKX 150446 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1246 AM EDT TUE MAR 15 2016 ...ROUGH CONDITIONS ON THE WATERS THROUGH TONIGHT WITH IMPROVING CONDITIONS ON THE NEAR SHORE WATERS THIS MORNING... ANZ350-353-355-151000- /O.CAN.KOKX.GL.W.0017.000000T0000Z-160315T0600Z/ /O.EXB.KOKX.SC.Y.0036.000000T0000Z-160316T0400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1246 AM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-151000- /O.CON.KOKX.SC.Y.0036.000000T0000Z-160315T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1246 AM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET ON LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Mar 13, 1:43 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Mar 13, 1:43 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
143 PM EDT SUN MAR 13 2016
.SYNOPSIS...
HIGH PRESSURE REMAINS TO THE NORTH OF THE REGION THROUGH THIS
AFTERNOON AS A WARM FROM TO THE SOUTHWEST SLOWLY APPROACHES. AS
HIGH PRESSURE MOVES EAST TONIGHT INTO MONDAY THE WARM FRONT WILL
CONTINUE TO SLOWLY APPROACH. LOW PRESSURE ALONG THE FRONT PASSES
JUST SOUTH AND EAST OF THE REGION ON TUESDAY. A LARGE AREA OF LOW
PRESSURE OVER THE GREAT LAKES PUSHES A COLD FRONT THROUGH THE
REGION WEDNESDAY EVENING. A WEAK WAVE OF LOW PRESSURE FORMING
ALONG THE FRONT MAY AFFECT THE REGION ON THURSDAY. COOLER FRIDAY
INTO THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
CLOUDS HAVE NOW OVERSPREAD THE REGION THIS AFTERNOON AS HIGH
PRESSURE REMAINS TO THE NORTH AS A FRONTAL BOUNDARY TO THE
SOUTHWEST MOVING SLOWLY TOWARD THE REGION. IN THE DRIER AIR BEHIND
A COLD FRONT DEW POINTS CONTINUE TO FALL BELOW FORECAST LEVELS AND
HAVE ADJUSTED ACCORDINGLY...WITH THE LATEST NAM GUIDANCE BETTER
WITH THE DRIER AIR. COLD ADVECTION HAS WEAKENED AND WINDS REMAIN
RATHER LIGHT FROM THE NORTH. MIXING TO AROUND 950MB HAS ALLOWED
TEMPERATURE TO RISE INTO THE UPPER 50S AND LOWER 60S.
&&
.SHORT TERM / MONDAY THROUGH 6 AM MONDAY/...
UPPER LEVEL RIDGE AXIS SHIFTS E OF THE AREA LATE TONIGHT AS A
WARM FRONT APPROACHES FROM THE S. CLOUDS CONTINUE TO LOWER. ONSET
OF RAIN HAS SLOWED...ESPECIALLY IN THE NAM/WRF WHICH HOLDS
MEASURABLE PCPN OFF UNTIL AFT 12Z SUN. GFS STILL THE MOST
AGGRESSIVE. MODEL CONSENSUS SIDED MORE WITH THE NAM/WRF
SOLN...HOWEVER WENT SLIGHTLY FASTER THAN THAT WITH INCREASING
WAA...ISENTROPIC LIFT AND INCREASING LOW LEVEL ELY FLOW
CONTRIBUTING TO OROGRAPHIC LIFT IN SW CT...LOWER HUDSON VALLEY AND
NE NJ. POPS MAY NEED TO BE ADJUSTED AS MORE HI RES DATA BECOMES
AVAILABLE...BUT STARTING BRINGING LIKELY POPS INTO WESTERN ZONES
MAINLY BETWEEN 08Z AND 12Z.
LOWS STILL ABOVE NORMAL TONIGHT...MOST AREAS IN THE UPPER 30S.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
NWP IS IN GOOD AGREEMENT WITH THE CLOSED UPPER LOW OVER THE TX
PANHANDLE EARLY THIS MORNING TRACKING EAST AND GRADUALLY
WEAKENING BY THE TIME IT REACHES THE EAST COAST MONDAY NIGHT. WEAK
LOW PRESSURE TRACKS AHEAD OF THE UPPER LOW IN THE DIFLUENCE ALOFT.
THIS WEAK LOW PASSES SOUTH OF LONG ISLAND MONDAY NIGHT INTO
TUESDAY. A COLD FRONT PASSES THROUGH WEDNESDAY EVENING AS A LARGE
AREA OF LOW PRESSURE OVER THE GREAT LAKES SPINS.
UNCERTAINTY IS HIGH FOR THURSDAY. LOW PRESSURE MAY FORM ALONG THE
FRONT. THE LOW COULD TRACK SOUTH OF THE REGION.
IN TERMS OF SENSIBLE WEATHER...A RATHER NASTY DAY FOR MONDAY WITH
RAIN DEVELOPING IN THE MORNING TOWARDS THE END OF THE RUSH HOUR OVER
NEW YORK CITY AND AROUND NOON OVER EASTERN CT. EASTERLY WINDS 15
TO 25 MPH WITH GUSTS 25 TO 35 MPH...HIGHEST ALONG THE COAST. THESE
MODERATE E/NE WINDS CONTINUE INTO MONDAY NIGHT...WHICH SHOULD
INCREASE THE POTENTIAL FOR MINOR COASTAL FLOODING WITH THE MON
NIGHT/EARLY TUE MORN HIGH TIDE CYCLE.
RAIN SHOULD BECOME LIGHT OR TRANSITION MORE TO DRIZZLE FROM W TO
E MON NIGHT INTO EARLY TUE MORNING AS BEST LIFT AND DEEP MOISTURE
MOVES EAST. WINDS SHOULD DIMINISH LATER MON NIGHT AS TIGHT
GRADIENT MOVES NE. WITH LIGHT WINDS AND LOW-LEVEL MOISTURE...FOG
DEVELOPMENT IS LIKELY LATE MONDAY NIGHT INTO TUESDAY MORNING...POTENTIALLY
DENSE.
HIGH PRESSURE WORKS IN BRIEFLY ON WEDNESDAY WITH A COLD FRONT PASS
THROUGH IN THE EVENING. APPEARS PCPN WITH THE FRONT REMAINS TO THE
NORTH.
HIGH UNCERTAINTY FOR THURSDAY. GFS SUGGEST SFC LOW TRACKS JUST
SOUTHEAST OF LONG ISLAND. GEFS REVEALS A LARGE AMOUNT OF SPREAD
AND THE ECMWF IS WELL SOUTH. HAVE CONTINUED THE PREVIOUS FCST OF
50 POP.
TEMPS RETURN TO NEAR NORMAL ON FRIDAY AND SATURDAY...LOOKS DRY FOR
NOW.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
HIGH PRESSURE REMAINS IN CONTROL THROUGH THE DAY. A WARM FRONT
BEGINS TO APPROACH FROM THE SOUTH TONIGHT. LOW PRESSURE
DEVELOPING ALONG THE FRONT WILL SLOWLY TRACK JUST SOUTH AND EAST
OF LONG ISLAND MONDAY INTO TUESDAY.
VFR THROUGH 06Z. MVFR CIGS MAY DEVELOP BETWEEN 09Z AND 12Z ACROSS
NYC/NJ METRO TERMINALS WITH STEADY LIGHT RAIN DEVELOPING. THEN IFR
CONDITIONS LIKELY DEVELOP IN LIGHT TO MODERATE RAIN BETWEEN 12Z
AND 14Z FOR NYC METRO TERMINALS AND SPREAD N AND E THROUGH THE
MORNING.
N/NE WINDS WILL SUBSIDE AND TURN TO THE EAST/SOUTHEAST DURING THE
LATE AFTERNOON. EASTERLY WINDS STEADILY INCREASE AFTER 06Z
TONIGHT...REACHING 15-20 KT WITH GUSTS 25 TO 30 KT FOR NYC/NJ AND
COASTAL TERMINALS BY DAYBREAK MONDAY.
EXPECT THE MODERATELY STRONG WINDS AND IFR CONDS WITH PERIODS OF
MODERATE RAIN TO CONTINUE THROUGH THE DAY.
.OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
.MON...IFR. WINDS 10-20 KT WITH GUSTS 20 TO 30 KT...HIGHEST NYC
METRO AND COAST.
.TUE...CHANCE OF LIGHT RAIN OR DRIZZLE AND FOG WITH MVFR OR LOWER
CONDS.
.WED-FRI...VFR. POTENTIAL FOR A FEW ROUNDS OF RAIN SHOWERS WITH
MVFR CONDS...BUT CONFIDENCE ON TIMING IS LOW.
&&
.MARINE...
FORECAST WINDS AND SEAS ON TRACK TODAY.
SUB SCA CONDITIONS THROUGH THE DAY WITH A WEAK PRES GRADIENT
ACROSS THE AREA. THE GRADIENT WILL BEGIN TO TIGHTEN TONIGHT
BETWEEN DEPARTING HIGH PRES TO THE N AND A DEVELOPING LOW TO THE
S. AN ELY FLOW WILL INCREASE WITH SCA CONDS LIKELY DEVELOPING LATE
TONIGHT ON THE WATERS. HAVE NOT ISSUED AN SCA AS WINDS ARE
EXPECTED TO RAMP UP TO GALE FORCE ON MON AND A GALE WATCH IS
ALREADY IN EFFECT. OCEAN SEAS LIKELY PEAK AT 9 TO 13 FT AND 3 TO 6
FT SEAS ON LI SOUND MON INTO MON AFT/EVE.
SCA SEAS FOR THE OCEAN COULD LINGER INTO MIDWEEK WITH
ANOTHER POSSIBILITY OF SCA SEAS NEXT THURSDAY. OTHERWISE...SUB SCA
CONDITIONS ARE FORECAST.
&&
.HYDROLOGY...
DRY THROUGH TONIGHT.
ON AVERAGE...NEAR AN INCH OF STRATIFORM RAIN IS LIKELY LATE
MONDAY INTO MONDAY NIGHT. THE HEAVIEST AMOUNTS APPEAR TO BE ACROSS
SOUTHERN AND EASTERN PORTIONS OF THE TRI-STATE. NO HYDROLOGIC
IMPACTS ARE ANTICIPATED.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES OF 2 TO 2 1/2 FT ARE NEEDED FOR MINOR COASTAL
FLOODING MONDAY AFTERNOON...AND 1 3/4 TO 2 1/4 LATE MONDAY
NIGHT/EARLY TUESDAY MORNING.
WATER LEVELS SHOULD REMAIN BELOW MINOR FLOODING THRESHOLDS FOR MON
AFTN HIGH TIDE...ALTHOUGH IT WILL LIKELY GET CLOSE IN THE WESTERN
GREAT SOUTH BAY.
WITH LATEST TREND OF SLOWER PROGRESSION OF LOW PRESSURE AND LONGER
DURATION OF MODERATE E/NE WINDS INTO MONDAY NIGHT...POTENTIAL FOR
MINOR COASTAL FLOODING IN THE TYPICALLY VULNERABLE LOCALES ACROSS
THE SOUTH SHORE OF LI...EASTERN BAYS...NY/NJ HARBOR...AND WESTERN LI
SOUND IS INCREASING FOR THE LATE MON NIGHT/EARLY TUE MORNING HIGH
TIDE.
MINOR BEACH EROSION LIKELY WITH AN E TO W SWEEP OF 5 TO 8 FT
SURF.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT FOR
ANZ330-335-340-345-350-353-355.
&&
SYNOPSIS...TONGUE
NEAR TERM...MET
SHORT TERM...24
LONG TERM...TONGUE
AVIATION...NV
MARINE...MET
HYDROLOGY...TONGUE
TIDES/COASTAL FLOODING...Hazardous weather outlook, Mar 13, 3:49 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 349 PM EDT SUN MAR 13 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-141000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 349 PM EDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-141000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 349 PM EDT SUN MAR 13 2016 ...GALE WARNING IN EFFECT FROM 6 AM MONDAY TO 2 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.